MAUDE Adverse Event Report: ABBOTT MEDICAL MASTERS SERIES HEART VALSALVA AORTIC VALVES GRAFT; HEART-VALVE, MECHANICAL

ABBOTT MEDICAL MASTERS SERIES HEART VALSALVA AORTIC VALVES GRAFT; HEART-VALVE, MECHANICAL
Model Number 21VAVGJ-515
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Atrial Fibrillation (1729); Hemorrhage/Blood Loss/Bleeding (1888); Unspecified Infection (1930); Thrombosis/Thrombus (4440)
Date of Event 03/14/2023
Type of Reportable Event Serious Injury
Event or Problem Description
Clinical information: crd_992 - valved grafts pas, patient site id: (b)(6).It was reported that on (b)(6) 2023, a 21mm sjm masters series valsalva aortic valved graft was successfully implanted.No concomitant cardiac procedures were performed.There were no intraprocedural adverse events or device deficiencies.In the first post-operative hours, excessive mediastinal drainage was observed.Due to the increased drainage, another thoracotomy was performed.Bleeding was controlled.Blood clots were removed.Hospitalization was prolonged.The patient status was stable.
 
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Additional Manufacturer Narrative
An event of excessive mediastinal drainage, bleeding, thrombus and atrial fibrillation was reported.A returned device assessment could not be performed as the device remains implanted and was not returned for analysis.Based on the information received, the cause of the reported incident could not be conclusively determined.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all specifications.There is no indication of a product quality issue with respect to labeling design or manufacturing of the device.
 
Event or Problem Description
Clinical information: (b)(6) - valved grafts pas, patient site id: (b)(6).It was reported that on (b)(6) 2023, a 21mm sjm masters series valsalva aortic valved graft was successfully implanted.No concomitant cardiac procedures were performed.There were no intraprocedural adverse events or device deficiencies.In the first post-operative hours, excessive mediastinal drainage was observed due to the procedure.The implanted valve was still working as intended, and the bleeding was not believed to be related to a device issue.Due to the increased drainage, another thoracotomy was performed.Bleeding was controlled.Blood clots were removed.Patient received red blood cell transfusion, plasma transfusion, fibrinogen concentrate, and tranexamic acid.On (b)(6) 2023, patient received another blood transfusion.Hospitalization was prolonged.On (b)(6) 2023, atrial fibrillation was noted.Anti-arrhythmic medications were administered.On (b)(6) 2023, the patient was admitted due to mobility of the sternum and the leakage of serious content from the wound.After antibiotic preparation and obtaining sterile cultures, the sternotomy wound was cleaned and sutured on (b)(6) 2023.The patient status was stable and discharged.

Brand Name
MASTERS SERIES HEART VALSALVA AORTIC VALVES GRAFT
Common Device Name
HEART-VALVE, MECHANICAL
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ST. JUDE MEDICAL PUERTO RICO, INC. REG#2648612
20 b st caguas west park
caguas 00725
*   00725
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key16710637
Report Number2135147-2023-01568
Device Sequence Number1791897
Product Code LWQ
UDI-Device Identifier05414734009478
UDI-Public05414734009478
Combination Product (Y/N)N
Initial Reporter CountryPL
PMA/510(K) Number
P810002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Study,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/18/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/31/2025
Device Model Number21VAVGJ-515
Device Catalogue Number21VAVGJ-515
Device Lot Number8627073
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/16/2023
Supplement Date Received by Manufacturer06/15/2023
Initial Report FDA Received Date04/10/2023
Supplement Report FDA Received Date06/18/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/21/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age34 YR
Patient SexFemale
Patient Weight83 KG
Patient RaceWhite